MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, HOOK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, HOOK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 0279350501
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Codes Burn(s) (1757); Burn, Thermal (2530)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported the patient was burned due to the device arcing.
 
Additional Manufacturer Narrative
Alleged failure: the energy/heat was "arcing" and heating up on the head and neck of the tool the failure alleged in the complaint record was not confirmed/duplicated during the product investigation.The probable root cause/s could be the whole tip was not completely submerge in saline during activation, withdrawing the probe during application of power, stack up discrepancy between the outer lumen and tip assembly which all may cause a short circuit due to water ingression.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported the patient was burned due to the device arcing.

Brand Name
RF 2 PROBES, HOOK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key9555956
Report Number0002936485-2020-00005
Device Sequence Number2461066
Product Code GEI
UDI-Device Identifier07613327056938
UDI-Public07613327056938
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0279350501
Device Catalogue Number0279350501
Device Lot Number18338AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight115